Pages

Reasons Why Your Hands and Feet Tingle When You Have Diabetes

Diabetes mellitus is a disease that is associated with metabolic disorders in the body, causing an increased level of blood glucose in the body. Diabetes is identified as a lack of insulin in the body, or as a resistance of body cells towards insulin. There are some parts of the body which do not require insulin for the transportation of glucose in the body. These are brain, nerve fibers, kidney, and retina. As the levels of glucose in the blood reaches alarming levels, these cells can function normally for some time as glucose still reaches them. With prolonged high blood glucose level, a toxic amount of glucose starts accumulating in these cells and gives rise to various long term diabetic complications. These complications are broadly classified as;

· Diabetic nephropathy

· Diabetic neuropathy


· Diabetic retinopathy

· Diabetic cardiovascular complications

Why do your hand and feet tingle?

Tingling sensation in hands and feet in diabetes is a symptom of Diabetic peripheral neuropathy. Diabetic peripheral neuropathy is damage to the peripheral nerves, as a result of high blood sugar for prolonged period of time. It damages the nerves that cause the sensation of pain. Toes, feet, lower, upper legs and hands and the arms are most commonly affected.

Peripheral nerves function as the transmitter of sensory information between the brain and spinal cord and the peripheral parts of the body, such as hands and feet. Any damage to them interferes this vital connection and hence distorts and interrupts the messages between the brain and the parts of the body.

How does high glucose affect the nerves?

Even though exact mechanism is not known, but it is proven that high glucose for a long time definitely damages the nerves. A number of factors are at work here;

· Lifestyle (diet, exercise, smoking, alcohol) which determines the amount of blood glucose in the body.

· Damage of the blood vessels that carry blood and nutrients to the nerves i.e. neurovascular damage.

· Inflammation of the nerves.

What else happens in Diabetic Neuropathy?

Every peripheral nerve has a highly specialized function in the body, and damage to them will bring about a plethora of symptoms. A few of these symptoms associated with Diabetes are;

· Tingling in feet and hands

· Numbness which can become permanent if severe and prolonged in nature

· Burning sensation in hands and legs especially during night

· Pain

How can this be corrected?

The first and foremost measure to avoid tingling or any other sensation is to keep your blood glucose under strict control. Work in tandem with your doctor and follow all the diet, exercise and medicine regimens prescribed to you. Most of the symptoms will go away if the blood glucose is brought down to a low level.

If any of these symptoms persist, and cause discomfort, then medication can be taken. Medications such as tricyclic antidepressants (amitriptyline, nortryptyline) and anticonvulsants (pregabalin) are given.

FDA has approved only two medications for the treatment of Peripheral diabetic neuropathy, duloxetine (Cymbalta) and pregabalin (Lyrica).

Other medications that have also been useful are capsaicin cream, levodopa, tramadol, and opioids etc.


Article Source: Pooja S Banerjee


3 comments:

  1. I am hubungan diabetes darah tinggi grateful to find your blog from the search, when I visit here I get very nice information

    ReplyDelete
  2. Each year, 11,000 People Saw Their Type 2 Diabetes Mysteriously REVERSED, But Even Their Doctors Couldn’t Say Why

    Until a rogue diabetes researcher solved this decades-old medical mystery…

    Start using his natural, at-home treatment to reverse your Type 2 Diabetes without medication.

    For more info please click on the following link: Type 2 Diabetes Without Medication

    Talk soon.

    ReplyDelete
  3. Looking for the Diabetic Foot Treatment Centre in India then you can easily make their appointment with our centre. We give you perfect solution at reasonable costs.

    ReplyDelete